Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes epilepsy post craniotomy for Arteriovenous malformation removal?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5572 Questions
Question
Hello Sir/ Madam
In 2001, I have undergone craniotomy for Arteriovenous malformation removal. Since then I was experiencing scar epilepsy. During these episodes I experienced speech lock but was perfectly in my senses. I was administered Oxetol 150 subsequently. Currently, I am consuming 2 tabs in the morning and 4 at night. For the past 6 years I have not had any episode. The drug has its own side effects - drowsiness etc.
Request your advise on the following
- Can I reduce the dosage
- In case this needs to be continued, can I use the same drug Oxcarbazepine but of a different brand
Thanks and regards
Posted Fri, 22 Aug 2014 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer:
Dose may be reduced as per body weight and scan.

Detailed Answer:
Hi Mr XXXXXXX

Thank you for posting your query.

I have noted your medical details.

The dose of oxetol may be reduced if the MRI or CT scan shows that scar has almost completely resolved (disappeared). The chances of this happening depends on actual size of scar. If you have done any scan in the previous one year, please upload it.

Also, the dose depends on body weight. The usual dose is 10-20 mg per kg body weight.

You can take another brand of oxcarbazepine.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor